Alert archive / Ohio / River Flood Warnings in 2011
River Flood Warning 79, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Nov 22, 2011, 2:53 PM EST for Adams County, Ohio. It took effect at Nov 22, 2011, 4:26 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2011, 2:53 PM EST (19:53 UTC)
- In effect from
- Nov 22, 2011, 4:26 PM EST
- Expired
- Nov 23, 2011, 12:48 AM EST
- In force
- 8 hr
- Issued by
- NWS Wilmington, OH
- Flood severity
- Minor
County Adams County, OH
The radar
The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio Brush Creek near West Union (WUNO1). The gauge peaked at 16.63 ft at Nov 22, 2011, 9:00 PM EST.
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 24 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03237500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
226 WGUS41 KILN 221953 FLWILN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 253 PM EST TUE NOV 22 2011 ...THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... OHIO BRUSH CREEK ABOVE WEST UNION PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER DEPTH MAY BE DEEPER THAN IT APPEARS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER ALL HAZARDS RADIO. && OHC001-230753- /O.NEW.KILN.FL.W.0079.111122T2126Z-111123T1110Z/ /WUNO1.1.ER.111122T2126Z.111123T0000Z.111123T0510Z.NO/ 253 PM EST TUE NOV 22 2011 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLOOD WARNING FOR THE OHIO BRUSH CREEK ABOVE WEST UNION * UNTIL WEDNESDAY MORNING. * AT 2 PM THE STAGE WAS 13.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15 FEET. * THE RIVER WILL RISE ABOVE FLOOD STAGE LATER THIS AFTERNOON...AND CONTINUE TO RISE TO NEAR 16.9 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY WEDNESDAY MORNING. * AT STAGES NEAR 16.0 FEET...FLOODING OF LOWLAND AREAS CONTINUES. SOME WATER BEGINS TO AFFECT ROUTE 348. FLOODING OCCURS OUTSIDE OF PEEBLES NEAR ROUTES 32 AND 41. $$ HATZOS
2 follow-up statements
683 WGUS81 KILN 230319 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1019 PM EST TUE NOV 22 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... OHIO BRUSH CREEK ABOVE WEST UNION OHC001-231016- /O.EXT.KILN.FL.W.0079.000000T0000Z-111123T1016Z/ /WUNO1.1.ER.111122T2057Z.111123T0145Z.111123T0416Z.NO/ 1019 PM EST TUE NOV 22 2011 THE FLOOD WARNING CONTINUES FOR THE OHIO BRUSH CREEK ABOVE WEST UNION * UNTIL LATE TONIGHT. * AT 10 PM THE STAGE WAS 16.5 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 15 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE TONIGHT. * AT STAGES NEAR 16 FEET, FLOODING OF LOWLAND AREAS CONTINUES. SOME WATER BEGINS TO AFFECT ROUTE 348. FLOODING OCCURS OUTSIDE OF PEEBLES NEAR ROUTES 32 AND 41. $$
604 WGUS81 KILN 230548 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1248 AM EST WED NOV 23 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... OHIO BRUSH CREEK ABOVE WEST UNION OHC001-230618- /O.CAN.KILN.FL.W.0079.000000T0000Z-111123T1016Z/ /WUNO1.1.ER.111122T2057Z.111123T0145Z.111123T0438Z.NO/ 1248 AM EST WED NOV 23 2011 THE FLOOD WARNING IS CANCELLED FOR THE OHIO BRUSH CREEK ABOVE WEST UNION * AT 12 AM THE STAGE WAS 14.4 FEET. * THE RIVER FELL BELOW FLOOD STAGE LATE TUESDAY EVENING. * FLOOD STAGE IS 15 FEET. * THE RIVER WILL CONTINUE TO FALL TO 6.0 FEET BY THURSDAY MORNING. * AT STAGES NEAR 15 FEET, FLOODING OF MAINLY LOWLAND AREAS OCCURS IN ADAMS COUNTY NEAR OHIO BRUSH CREEK. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Nov 22, 1:03 PM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Nov 22, 1:03 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 103 PM EST TUE NOV 22 2011 .SYNOPSIS... A LOW PRESSURE SYSTEM MOVING NORTHEASTWARD TOWARD THE OHIO VALLEY WILL BRING NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS ACROSS OUR AREA TODAY ALONG WITH A WARM FRONT. THE LOW WILL MOVE NORTHEAST OF OUR AREA TONIGHT...PUSHING A COLD FRONT ACROSS THE REGION. HIGH PRESSURE WILL BUILD IN BEHIND THE LOW ON WEDNESDAY...GIVING US FAIR WEATHER FOR THANKSGIVING AND FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SPC HAS TAKEN REGION OUT OF SLIGHT RISK FOR SVR STORMS TODAY. WILL UPDATE HWO TO MENTION LOCALLY HEAVY RAIN AND A FEW THUNDERSTORMS WITH GUSTY WIND POTENTIAL. OTHERWISE...DISCUSSION BELOW IS STILL VALID. SFC LOW WAS NEAR SRN ILLINOIS THIS MORNING. HI RES MODELS CONTINUE TO PUSH THIS LOW NE TO A POSITION NEAR W CNTRL OHIO BY THIS EVENING. AS THIS LOW MOVES NORTHEAST...A WARM FRONT WILL ALSO PUSH NORTHEAST INTO THE FCST AREA. A COLD FRONT WILL THEN BE ENTERING THE FAR WRN CWFA LATE IN THE DAY. STRONG...WARM...MOIST ASCENT WILL BRING SHOWERS...SOME LOCALLY HEAVY...TO THE REGION THROUGH THE MID AFTERNOON HOURS. PCPN SHOULD BECOME MORE INTERMITTENT IN THE WARM SECTOR. THERE IS ALSO A THREAT FOR EMBEDDED THUNDERSTORMS. TEMPERATURES WILL BE TRICKY AS WARM FRONT PUSHES NORTH INTO THE REGION. HAVE HIGHS RANGING FROM NEAR 50 FAR NW TO THE MID 60S SOUTH AND SOUTHEAST. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... A FRONTAL BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A COLD FRONT THIS EVENING. THIS BAND WILL PUSH EASTWARD ACROSS THE CENTRAL AND SOUTHERN ZONES DURING THE LATE EVENING HOURS. ONCE THIS BAND EXITS OUR AREA...ALL ZONES WILL BE IN THE COLD SECTOR...WITH WRAPAROUND SHOWERS AND COOLER BREEZY CONDITIONS CONTINUING INTO THE EARLY MORNING HOURS. THE LOW WILL CONTINUE NORTHEASTWARD AND WILL BEGIN TO EXIT OUR REGION WEDNESDAY MORNING...GRADUALLY ENDING OUR CHANCES FOR SHOWERS. WEDNESDAY WILL BE BREEZY AND SUNNY AS A RIDGE OF HIGH PRESSURE BUILDS ACROSS THE REGION. HIGH TEMPERATURES WILL RANGE FROM THE LOW 50S NORTH...TO MID 50S SOUTH. WITH HIGH PRESSURE IN PLACE WEDNESDAY NIGHT...RADIATIONAL COOLING UNDER CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR TEMPERATURES TO DROP INTO THE UPPER 20S TO LOW 30S IN MOST LOCATIONS. HIGH PRESSURE WILL REMAIN IN PLACE THANKSGIVING DAY. LIGHT WINDS...MILD TEMPERATURES IN THE MID TO UPPER 50S...AND MOSTLY CLEAR SKIES ARE EXPECTED. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... THE REGION WILL FIND ITSELF UNDER THE CENTER OF HIGH PRESSURE FOR THANKSGIVING. THE CENTER OF THE HIGH WILL SLIP EASTWARD INTO THE APPALACHIANS THURSDAY NIGHT INTO FRIDAY...BRINGING SLY WINDS AND WARMING TEMPERATURES FOR FRIDAY. THE MODELS HAVE BEEN SHOWING CONFLICTING SCENARIOS ON WHAT WILL HAPPEN OVER THE WEEKEND. THE ECMWF HAS BEEN FLIPPING BETWEEN SWINGING A CDFNT/H5 TROF THRU THE REGION AND CUTTING OFF A DEEP LOW SOMEWHERE IN THE MID SECTION OF THE COUNTRY. THE GFS HAS BEEN CONSISTENT IN TAKING A LONGWAVE H5 TROF AND CUTTING IT OFF...BUT HAS BEEN DIFFERING IN EXACTLY WHERE THE CUT OFF LOW WILL BE. WAS LEANING TOWARDS THE GFS SOLUTION...AS IT WAS SHOWING THE MOST CONSISTENCY...AND WAS BEING SUPPORTED BY THE CMC HEMISPHERIC AND DGEX. THE 12Z ECMWF JUST ARRIVED AND IS ONCE AGAIN SHOWING SUPPORT OF THE GFS SOLUTION. SO...THE 12Z MODELS CONTINUE WITH SLOWING THE EWD PROGRESSION OF THE PCPN ASSOCIATED WITH THE LONGWAVE TROF FRIDAY NIGHT. BOTH THE 12Z GFS AND ECMWF KEEP THE BEST LIFT AND QPF OUT ACROSS THE LOWER OHIO VALLEY ON SATURDAY. WENT WITH A 20 POP IN THE E FOR SATURDAY AND HIGH CHANCE IN THE INDIANA COUNTIES. MODELS DIG A LONGWAVE TROF INTO THE MS VALLEY AND CLOSE IT OFF SATURDAY NIGHT INTO SUNDAY. LOOKS LIKE BEST LIFT WILL OCCUR ACROSS THE REGION SUNDAY AS THE SYSTEM WINDS UP ACROSS THE LOWER OH VALLEY. COULD SEE A RUMBLE OF THUNDER SUNDAY DURING THIS PROCESS. MODELS RETROGRADE THE SYSTEM INTO MONDAY PULLING THE BETTER LIFT OUT WEST. THERE IS STILL ENOUGH LIFT FOR CHC POPS MONDAY. AS SYSTEM CUTS OFF...COLD AIR WILL BE PULLED IN. COULD SEE SOME SNOW MIX IN SUNDAY NIGHT INTO MONDAY...ESPECIALLY IN THE WESTERN COUNTIES. RAN AND BLEND OF HPC TEMPERATURES...MOS FOR TEMPERATURES THROUGH THE FORECAST. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... LOW PRESSURE OVER SE ILLINOIS WILL TRACK NE TO WEST CENTRAL OHIO THIS EVENING. THE LOW WILL THEN CONTINUE ENE TO A POSITION NEAR CNTRL PENNSYLVANIA BY WEDNESDAY MORNING. A WARM FRONT WILL LIFT N INTO THE REGION THIS AFTERNOON/EVENING...FOLLOWED BY A COLD FRONT. WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL BECOME MORE SCATTERED IN NATURE SOUTH OF THE WARM FRONT FROM MID AFTERNOON INTO EARLY EVENING. SOME SHOWER ACTIVITY IS EXPECTED ALONG AND AHEAD OF THE COLD FRONT...BUT ITS COVERAGE IS STILL SOMEWHAT UNCERTAIN ATTM. FORECAST DILEMMA REVOLVES AROUND CIGS/VSBYS. IFR/LIFR CIGS SHOULD LIFT BRIEFLY TO MVFR CIGS IN THE WARM SECTOR...THEN BECOME IFR ONCE AGAIN BEHIND THE COLD FRONT IN THE CAA. VSBYS WILL BE LOCALLY IFR WITH HEAVY RAIN ALONG AND NORTH OF THE WARM FRONT...THEN MAINLY MVFR IN ANY SHOWERS ALONG AND AHEAD OF THE COLD FRONT. SOME SHOWER ACTIVITY MAY OCCUR ACRS CNTRL OHIO LATE TONIGHT ALONG A TROF AXIS. HAVE HANDLED THIS WITH A VCSH MENTION. AS THE LOW PULLS AWAY FROM THE REGION WEDNESDAY MORNING AND AFTERNOON...HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE WEST. SIGNIFICANT DRYING IS EXPECTED AND THUS...IFR CIGS WILL SCATTERED OUT AND BECOME CLEAR FROM WEST TO EAST BETWEEN 15Z AND 21Z WEDNESDAY. WINDS WILL BE GUSTY IN THE WARM SECTOR AND BEHIND THE COLD FRONT. HAVE GUSTS OF 25 TO 30 KNOTS...BUT OBSERVATIONS WILL HAVE TO BE WATCHED SHOULD GUSTS BECOME HIGHER IN THE MORE UNCERTAIN WARM SECTOR THIS AFTERNOON INTO EARLY THIS EVENING. OUTLOOK...MVFR CIGS/VSBYS POSSIBLE SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HICKMAN/LATTO NEAR TERM...HICKMAN SHORT TERM...HICKMAN/LATTO LONG TERM...SITES AVIATION...HICKMAN
Hazardous weather outlook, Nov 22, 11:18 AM EST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1118 AM EST TUE NOV 22 2011 INZ058-059-066-073>075-080-KYZ089>100-OHZ053>056-060>065-070>074- 077>082-088-231630- FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND- CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN- ROBERTSON-MASON-LEWIS-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE- SCIOTO- 1118 AM EST TUE NOV 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LOW PRESSURE SYSTEM WILL CROSS THE OHIO VALLEY THIS EVENING. SHOWERS WITH EMBEDDED THUNDERSTORMS CAN BE EXPECTED. LOCALLY HEAVY RAIN WILL OCCUR THIS MORNING INTO THE AFTERNOON HOURS WITH 1 TO 2 INCHES OF RAIN EXPECTED. THIS MAY RESULT IN MINOR FLOODING ISSUES. THUNDERSTORMS MAY PRODUCE BRIEF GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ050-OHZ026-034-035-042>046-051-052-231630- WAYNE-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE- MIAMI-CHAMPAIGN- 1118 AM EST TUE NOV 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LOW PRESSURE SYSTEM WILL CROSS THE OHIO VALLEY THIS EVENING. SHOWERS WITH EMBEDDED THUNDERSTORMS CAN BE EXPECTED. LOCALLY HEAVY RAIN WILL OCCUR THIS MORNING INTO THE AFTERNOON HOURS WITH 1 TO 2 INCHES OF RAIN EXPECTED. THIS MAY RESULT IN MINOR FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in Ohio, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.